MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.A 5.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during the first inflation at 4 atmospheres for 10 seconds, the balloon ruptured.The device was removed from the patient and the procedure was completed with another of the same device.No patient complications nor injuries were reported and the patient condition was good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(e1) initial reporter facility name:(b)(6) hospital device evaluated by manufacturer: a symmetry device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The rated burst pressure for this device is 15 atmospheres.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from the inner shaft and coming out of the tip.The leak coming out from the tip, most probably occurred due to the user applying excessive force to the delivery system when loading guidewire into device.The tip of the guidewire most likely punctured the inner shaft between the inflation lumen and guidewire lumen.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no issues to the shaft of the device.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13008193
Report Number2134265-2021-15802
Device Sequence Number1816958
Product Code LIT
UDI-Device Identifier08714729181934
UDI-Public08714729181934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0027376846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown